• dexamethosone

    Asked by jojosmom on Friday, November 23, 2012


    Who took this for nausea ? Did you gain weight since its a steroid?

    19 Answers from the Community

    19 answers
    • SueRae1's Avatar

      I am taking this -and yes i gained about 8 lbs.

      almost 4 years ago
    • karen1956's Avatar

      I think I took it...but no weight gain....I was one of the few people who lost weight during chemo.....

      almost 4 years ago
    • nancyjac's Avatar

      I took it for 4 days before each of my chemo treatments which were 3 weeks apart. Yes, it made me hungry to you I ate more for 4 days once every 3 weeks. This was a good thing, because I had about a week every three weeks when just about all food tasted nasty so I barely ate at all. So I pretty much gained and lost the same 3-4 pounds everything 3 weeks.

      almost 4 years ago
    • Happyjack's Avatar

      I also took this at the time of infusion. No weight gain. Doctor did cut dose in half the last 3 of my 6 infusions. I did get hungrier around the 4 or 5th post infusion day though.

      almost 4 years ago
    • vlpLincoln's Avatar

      I haven't gain more than 5 lbs of the 30 lbs I lost during chemo. This drug made me crave beef. My husband found out that I needed to eat while taking chemo and that I felt much better after a good hamburger (not so much the bun). Now I just try to eat good protein and balance my diet.

      almost 4 years ago
    • packerbacker's Avatar

      I just started it today because nothing has been working that good: Zofran, Reglan, Compazine. I also wonder about the weight gain, although I could use a few extra pounds, according to my husband and the doctor.

      almost 4 years ago
    • JennyMiller's Avatar

      I took it for a designated number of days around infusion day. No nausea and no weight gain.

      almost 4 years ago
    • Msreje's Avatar

      I took this medication, just ended it in October. I took it for six months. My experience is that it not only made me hungry but gave me tremendous energy. I had to take it twice a day the day before, the day of and the day after chemo. The week after when all that energy disappeared I felt like a truck had run me over. And yes, I did gain a lot of weight ,

      almost 4 years ago
    • fastdog's Avatar

      I took it and several other drugs the day of chemo and several days thereafter. I had been horribly nauseated from the chemo prior to this drug regimen. Taking the drugs, I felt much better and was able to eat and not vomit. I didn't gain weight, and I suppose that was because I only took it for a few days, twice a month.

      almost 4 years ago
    • san4fun's Avatar

      Yes, I gained 25 lbs: (

      almost 4 years ago
    • mgm48's Avatar

      Yup, they're right. Gives you energy and weight gain. I kept it off with a long bike ride every day. Like someone else said the doctors cut my dose after the second round and again after the third round. They also cut my maintenance dose of prednisone. I've lost the 10 pounds I gained after taking the roids. Joke is you'll flunk the Olympic drug test.

      Keep it positive and smile :)

      almost 4 years ago
    • Charlieb's Avatar

      I have not heard of dex being used for just for nausea. I think it may have been part of the reason I took it with Revlemed but it was primarily a course of chemo. I had chronic hiccups with it, which my doc said was a form of nausea. Could not sleep but no weight gain.

      almost 4 years ago
    • Cat's Avatar

      I think it depends, I take it with Revlimid 40 once a week never get nausea and haven't gained but maybe 3lbs. Just keeps me awake, but I've worked that out. My doc. Is going to drop the dex to 20. One thing I've noticed lately my taste buds are way off, everything tastes like [email redacted]

      almost 4 years ago
    • virginiab's Avatar

      I got this in my pre-meds infusion at each chemo treatment, then pills to take for first 2 days following chemo. This helped me feel better, and I was able to eat and drink pretty well for those first days, but in general with chemo, in each 3-week cycle I lost about 5 pounds in first 10 days and regained those same pounds in 2nd 10 days, So no net weight gain over the 4 cycles of chemo.

      almost 4 years ago
    • KatieL's Avatar

      I have taken this drug with other drugs treating my multiple myeloma, not particularly for the control of nausea. Yes, it always caused me to gain weight. There are other anti-nausea drugs available such as zofran that work well. I'd ask my doctor about other drugs. Dexamethasone is
      used a lot in many cancer therapies.

      almost 4 years ago
    • pancrease54's Avatar

      I used Zofran and still do since what is left of my pancreas is sen into my stomach. Any rich food gives me nausea. It's effective but there are side effects. Be sure and see: http://www.drugs.com/zofran.html Let's all remember that any nausea that cause vomiting or diarrhea can leave us dehydrated.. My onc never offered dexamethosone.

      almost 4 years ago
    • blackcamaros' Avatar

      I didn't take it for uausea, I took it to reduce swelling from a brain tomor. I gained about 5lbs., but after losing 30lbs when I was going through chemo and radiation, that was a welcome side effect. However I was also on a very high dose, to get the swelling down so I didn't go into a coma.
      For Nausea, I took Ondonsetron while going through chemo and rediation, which worked great. The first night I took the chemo (Temodar) I had to go to the emergency room because I couldn't stop vomiting. They gave me a shot of Zofran,(Ondonsetron) and I stopped vomiting immediately.

      almost 4 years ago
    • sullymum's Avatar

      I have been on dex since the beginning of treatment...the day of the infusion, they give the dex and the emend to me before the chemo...after the infusion they send me home with a pump for 2days with the same chemo cocktain and I take the dex in pill form for 3days am and pm...this has def helped with the nausea and I am able to each 5-6 mini meals a day which is easier for me..this has given me much energy..so much so that I become a little anxious..I have lost 10lbs and holding...but I would say that this lose of weight was not from the dex...

      almost 4 years ago
    • Fusionera's Avatar

      I took Decadron for nerve pain as opposed to nausea, and I gained a good 45 pounds in a brief period of time. After I changed nerve pain medications the steroid weight slowly came off. Steroids definitely have their uses, but they are NOT fun to take!

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.